Alabama, 2006

Damaging Wind in Alabama, April 21, 2006

April 21, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 3:28 PM CST, 56 minutes earlier.

Area forecast discussion, Apr 21, 3:28 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CDT FRI APR 21 2006

.DISCUSSION...

SEVERAL STORMS ONGOING AT THE MOMENT MOSTLY WEST OF I-65. TWO
VORT LOBES NOTED IN WATER VAPOR ON APPROACHING SHORTWAVE WITH
ASSOCIATED COLD FRONT. VORT LOBE 1 IS BACK OVER ARKLATX AREA
KICKING OFF SOME STORMS. IT IS DOUBTFUL THAT THESE STORMS WILL BE
ABLE TO MAINTAIN AS THEY WORK THEIR WAY EASTWARD SINCE THEY WILL
BE MOVING INTO A WELL WORKED OVER AREA. VORT LOBE 2 OVER SRN LA
IS CREATING NUMEROUS STORMS FROM OFF THE COAST OF LA TO ERN TN.
THIS WILL BE THE SHOW AS IT MOVES SLOWLY ACROSS THIS EVENING AND
TONIGHT. THESE STORMS WILL BE ABLE TO MAINTAIN STRENGTH WELL AFTER
SUNSET. THE MOST ACTIVITY LOOKS TO CLEAR THE CWA BY 2 AM...WITH SOME
LINGERING SHOWERS EXPECTED THROUGH THE MID-MORNING HOURS. HAIL
CONTINUES TO BE THE PRIMARY THREAT WITH DAMAGING WINDS. AN
ISOLATED TORNADO IS POSSIBLE...BUT THE THREAT IS LOW.

IN THE FRONTS WAKE...A PERIOD OF DRIER AND SETTLED WEATHER WILL
REIGN AS RIDGING BUILDS INTO THE PLAINS STATES. THE NEXT FRONT
WILL ARRIVE ON TUESDAY AND STALL ACROSS THE SRN TIER OF THE CWA.
THIS WILL SET THE STAGE AGAIN FOR EXTENDED PERIOD OF UNSETTLED
WEATHER. HAVE CHANCE POPS FROM WEDNESDAY ON.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     57  75  51  82 / 100  30   0   0
ANNISTON    58  78  54  82 / 100  30   0   0
BIRMINGHAM  56  78  55  83 / 100  20   0   0
TUSCALOOSA  56  82  54  85 / 100  10   0   0
CALERA      57  78  56  84 / 100  20   0   0
AUBURN      61  75  58  82 /  90  40   0   0
MONTGOMERY  58  81  54  86 / 100  20   0   0
TROY        62  81  55  86 /  80  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
ALC001-007-009-015-017-019-021-027-029-037-047-051-055-057-063-
065-073-075-085-091-093-101-105-107-111-115-117-119-121-123-125-
127-133-220330-

&&

JONES/90
Hazardous weather outlook, Apr 21, 3:50 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT FRI APR 21 2006

ALZ011>015-017>050-222150-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
450 PM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH 2 AM CDT EAST
OF A JASPER TO DEMOPOLIS LINE.  THE MAIN HAZARDS WITH THE STORMS
ARE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO
60 MPH.  LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS ALSO
POSSIBLE WITH THE STORMS TONIGHT.

A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS ALABAMA TONIGHT...
BRINGING SEVERE WEATHER AS THE ATMOSPHERE IS MOIST AND UNSTABLE.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...THOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT...ANYWHERE EAST OF A JASPER
TO DEMOPOLIS LINE THROUGH 2 AM CDT.

THROUGH 7 PM CDT...THE BIRMINGHAM...GADSDEN...CLANTON...SELMA...
AND DEMOPOLIS AREAS HAVE THE HIGHEST CHANCE FOR SEVERE WEATHER.
THIS THREAT AREA WILL MOVE EAST...REACHING ANNISTON AND MONTGOMERY
BY 8 PM CDT...THEN AUBURN AND EUFAULA BETWEEN 9 PM AND 11 PM CDT.

THE SEVERE WEATHER THREAT SHOULD END IN THE BIRMINGHAM AND
DEMOPOLIS AREAS BY 9 PM CDT...ANNISTON AND MONTGOMERY AREAS BY
MIDNIGHT CDT...AND PHENIX CITY...AUBURN...AND EUFAULA BY 2 AM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD
PRODUCE A FEW STRONG THUNDERSTORMS.  PLEASE STAY TUNED TO LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN
ACTIVATED AND WILL BE REQUIRED THROUGH 11 PM CDT TONIGHT WEST
OF INTERSTATE 65...AND UNTIL 2 AM CDT EAST OF INTERSTATE 65.
PLEASE STAY TUNED TO LATEST DETAILS CONCERNING SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.

MBS/91

In the hours before

Local storm report, Apr 21, 2:02 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

MBAER
Local storm report, Apr 21, 2:03 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             TUSCALOOSA              33.24N 87.54W
04/21/2006  E0.50 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            AT TV STATION WVUA

&&

MBAER
Local storm report, Apr 21, 2:12 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             NORTHPORT               33.24N 87.59W
04/21/2006  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

&&

MBAER
Local storm report, Apr 21, 3:05 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             NORTHPORT               33.24N 87.59W
04/21/2006  E0.25 INCH       TUSCALOOSA         AL   UTILITY COMPANY

            NORTHPORT AND HUNTERS CROSSING

0315 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/21/2006                   TUSCALOOSA         AL   BROADCAST MEDIA

            NORTHPORT AND KIRKWOOD TREE BLOCKING. 8TH STREET POWER
            LINE DOWN. TREE BLOCKING DRIVE. TREE ON VEHICLE.

0359 PM     HAIL             S TUSCALOOSA            33.24N 87.54W
04/21/2006  E0.50 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            GREEMSBORO RD

&&

MBAER
Local storm report, Apr 21, 3:07 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     DOWNBURST        TUSCALOOSA              33.24N 87.54W
04/21/2006                   TUSCALOOSA         AL   BROADCAST MEDIA

            COUNTY COURTHOUSE WIND GUST 54 MPH.

&&

MBAER
Local storm report, Apr 21, 3:14 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             NORTHPORT               33.24N 87.59W
04/21/2006  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

&&

MBAER

The radar

The Northeast Alabama radar (KHTX), 100 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Blount

When
April 21, 4:24 PM CST
Where
Blount County, 3 mi N of Blountsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.133, -86.583

Downed trees blocked CR 55.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503240.